Back to Ask the Diabetes Team Ask the Diabetes Team

From Ohio, USA:

I've decided to search the web for a phenomenon I've been experiencing for the past 5 years. Let me first state that I'm 46 years old. I've had Type 1 diabetes since I was 10. Several years ago, I had my second stroke; I was prescribed a SSRI [selective serotonin reuptake inhibitor] medication for depression. Since them I've discovered it seems to prevent the peripheral neuropathy I've been suffering from for 20 years. I've tried finding the manufacturer's e-mail address so I can contact them to see if they have done any research on this. I think it may help many diabetics. Now, I've found a few articles where non-diabetics said my medication caused neuropathic pain. But I've found it does the exact opposite.


The use of tricyclic antidepressants (such as Elavil/amitriptyline) and SSRI's such as Prozac and Zoloft to help alleviate neuropathic pain has been recognized for years: see Diabetes and Foot Pain for more information.


Original posting 28 May 2000
Posted to Complications


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:10
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.